MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number TMICL12.6
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Unintended Movement (3026)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pt info: unk.No similar complaint type events were reported for units within the same lot.Lens was returned in vial, in liquid.Visual inspection found haptic torn.(b)(4).
 
Event or Problem Description
The reporter indicated that a 12.6mm, tmicl12.6, -7.00/4.0/090 (sphere/cylinder/axis), implantable collamer lens was implanted into the patients left eye (os) on (b)(6) 2018.Lens rotation not associated to low vault was observed, the lens was removed and replaced during inital surgery.The problem was resolved.Cause of the event is reported as user error, unknown, and other; 1st toric icl could not see marks well.It was reported that the initial lens unfolded upside down.
 
Additional Manufacturer Narrative
Claim#: (b)(4).
 
Additional Manufacturer Narrative
The reporter indicated that a 12.6mm tmicl12.6 implantable collamer lens of -7.00/4.0/090 (sphere/cylinder/axis) was implanted into the patient's left eye (os) on (b)(6) 2018.It was reported the lens unfolded upside down due to not being able to see the marks well.The lens was removed and replaced during the same initial surgery.The problem was resolved.Device code 2923: previous code not applicable.Claim#: (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key8206532
Report Number2023826-2018-01909
Device Sequence Number19375858
Product Code QCB
UDI-Device Identifier00841542106481
UDI-Public00841542106481
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Model NumberTMICL12.6
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2018
Initial Date Received by Manufacturer 12/11/2018
Supplement Date Received by Manufacturer03/06/2019
03/14/2019
Initial Report FDA Received Date12/31/2018
Supplement Report FDA Received Date03/06/2019
03/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL-SFC-45, LOT#-1401442; CARTRIDGE#SFC-45,LOT#UNK; FOAM TIP PLUNGER MODEL-FTP, LOT#-1404423; FOAMTIPPLUNGER#FTP,LOT#UNK; INJECTOR MODEL-MSI-PF, LOT#-1390762; INJECTOR#MSI-PF,LOT#UNK; CARTRIDGE#SFC-45,LOT#UNK; FOAMTIPPLUNGER#FTP,LOT#UNK; INJECTOR#MSI-PF,LOT#UNK
Patient Age24 YR